MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant date was reported as (b)(6) 2020.
 
Event or Problem Description
It was reported that the patient experienced a cerebral vascular accident.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a watchman flx laa closure device & delivery system (wds) were used.The procedure went as planned and the closure device was successfully implanted in the laa of the patient.There were no patient complications that were reported to have occurred.6 weeks post procedure the patient had a follow up procedure.There were no device leaks or a device related thrombus.The patient was taken off of their anticoagulation medication.8 weeks post procedure the patient presented to the hospital with a cerebral vascular accident.Imaging tests showed that there was no device related thrombus or any device leaks.A thrombus was noted behind the closure device.5 months post procedure the patient had a transesophageal echocardiogram procedure.The imaging showed no device related thrombus or leaks.The imaging still showed the thrombus behind the closure device.7 months post procedure the patient presented with a syncopal episode.No device related thrombus or leak was noted.The area affected by the cerebral vascular accident in the left parietal lobe from 8 weeks post procedure could still be seen with no change.
 
Event or Problem Description
It was reported that the patient experienced a cerebral vascular accident.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a watchman laa closure device & delivery system (wds) were used.The procedure went as planned and the closure device was successfully implanted in the laa of the patient.There were no patient complications that were reported to have occurred.6 weeks post procedure the patient had a follow up procedure.There were no device leaks or a device related thrombus.The patient was taken off of their anticoagulation medication.8 weeks post procedure the patient presented to the hospital with a cerebral vascular accident.Imaging tests showed that there was no device related thrombus or any device leaks.A thrombus was noted behind the closure device.5 months post procedure the patient had a transesophageal echocardiogram procedure.The imaging showed no device related thrombus or leaks.The imaging still showed the thrombus behind the closure device.7 months post procedure the patient presented with a syncopal episode.No device related thrombus or leak was noted.The area affected by the cerebral vascular accident in the left parietal lobe from 8 weeks post procedure could still be seen with no change.It was further reported that the patient was started on plavix along with a statin following the cerebral vascular accident.The patient had mild grip weakness of the right hand and some dexterity issues along with slurred speech and confusion at times post cerebral vascular accident.The patient was planned to receive pt/ot and be discharged to a skilled facility however family declined the transfer to the skilled facility.At 6 weeks post procedure the patient had a minimal peri-device leak and there was a thrombus noted to be behind the closure device.At 8 weeks post procedure the patient presented to the hospital with increase in weakness and slurred speech.The patient was found to have a stroke on the left frontal parental area with no bleed.At 5 months post procedure the imaging showed that there was a 2mm device leak.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13957464
Report Number2134265-2022-03685
Device Sequence Number4350450
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024800723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown